MAUDE Adverse Event Report: AERIN MEDICAL INC. RHINAER SYTLUS; RADIOFREQUENCY PROBE

AERIN MEDICAL INC. RHINAER SYTLUS; RADIOFREQUENCY PROBE
Model Number FG815
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Epistaxis (4458)
Date of Event 01/28/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Bleeding is a known potential adverse event and documented in the device labeling.
 
Event or Problem Description
The rhinaer stylus was used to the treat the posterior nasal nerve region of the nasal airway.The procedure was performed bilaterally and relatively unremarkably according to the physician.The physician reported some minor oozing at the end of the case that was controlled with an epi soaked cotton pledget.The patient had some self limited oozing that evening and the next day which stopped within 24 hours of the procedure and did not need any intervention.14 days post-procedure, the patient came into the office with some congestion.There were crusts in both nasal passages that were removed without any bleeding at that time.Three weeks post-procedure, the physician received a call from the er.The patient had started bleeding spontaneously, over 100ml in total.The physician was unable to control the bleeding at the bedside and took the patient to the operating room for right spenopalatine artery ligation.There was a small arterial bleeder at the right treatment site.The last follow-up visit with the patient occurred one month following the bleeding event.The patient has healed now.There was no report of device malfunction by the clinic.

Brand Name
RHINAER SYTLUS
Common Device Name
RADIOFREQUENCY PROBE
Manufacturer (Section D)
AERIN MEDICAL INC.
232 e caribbean drive
sunnyvale CA 94089
MDR Report Key11619776
Report Number3011625895-2021-00003
Device Sequence Number14272935
Product Code GEI
UDI-Device Identifier08886479300184
UDI-Public08886479300184
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192471
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFG815
Device Catalogue NumberCAT821
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/09/2021
Initial Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR
Patient Weight61